Alert archive / California / Wind Advisories in 2007

Wind Advisory 112, NWS Los Angeles, CA

August 16, 2007

NWS Los Angeles, CA issued this wind advisory at Aug 16, 2007, 2:25 PM PDT. It took effect at Aug 16, 2007, 7:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 2:25 PM PDT (21:25 UTC)
In effect from
Aug 16, 2007, 7:00 PM PDT
Expired
Aug 17, 2007, 1:23 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 162125
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT THU AUG 16 2007

...WIND ADVISORY IN EFFECT TONIGHT FOR THE PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY...

.INCREASING NORTHWEST TO NORTH FLOW WILL BRING GUSTY SUNDOWNER WINDS
TO THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT.
INITIALLY THE WINDS WILL BE MORE NORTHWESTERLY...THEN SHIFT TO THE
NORTH AND NORTHEAST OVERNIGHT. AREAS EXPOSED TO THE GUSTY WINDS WILL
ALSO EXPERIENCE SIGNIFICANT WARMING AND DRYING...WITH SOME LOCATIONS
POSSIBLY CLIMBING INTO THE LOWER 90S.

CAZ039-052-170400-
/O.NEW.KLOX.WI.Y.0112.070817T0200Z-070817T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
225 PM PDT THU AUG 16 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT
FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH CAN BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT...
SHIFTING TO A NORTHEAST DIRECTION AFTER MIDNIGHT. INITIALLY...THE
GUSTY WINDS ARE EXPECTED TO IMPACT THE WESTERN PORTION OF THE REGION...
FROM SAN MARCOS PASS TO GAVIOTA. THE GUSTY WINDS ARE EVENTUALLY
EXPECTED TO IMPACT THE EASTERN PORTION OF THE COUNTY BY AROUND MIDNIGHT...
WITH SOME GUSTS TO AROUND 35 MPH POSSIBLE NEAR THE ZACA FIRE.

MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE
HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA PASSES.
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
3 follow-up statements
000 
WWUS76 KLOX 170146
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
646 PM PDT THU AUG 16 2007

...WIND ADVISORY IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN
SANTA BARBARA COUNTY...

.MODERATE TO STRONG OFFSHORE FLOW OVER THE AREA WILL BRING GUSTY
SUNDOWNER WINDS TO THE PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY TONIGHT. AREAS MORE EXPOSED TO THE GUSTY CANYON
WINDS WILL ALSO EXPERIENCE SIGNIFICANT WARMING AND DRYING
TONIGHT...WITH OVERNIGHT TEMPERATURES REMAINING WARM THROUGHOUT
THE NIGHT.

CAZ039-052-170445-
/O.CON.KLOX.WI.Y.0112.070817T0200Z-070817T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
646 PM PDT THU AUG 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY.

AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH LOCAL
GUSTS TO 45 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND
CANYONS TONIGHT...WITH WINDS SHIFTING TO A NORTHEAST DIRECTION
AFTER MIDNIGHT. AS SUNSET APPROACHES...THE GUSTY WINDS ARE
EXPECTED TO IMPACT THE WESTERN PORTION OF THE REGION FROM SAN
MARCOS PASS TO GAVIOTA...AND THEN GUSTY WINDS ARE EVENTUALLY
EXPECTED TO IMPACT THE EASTERN PORTION OF THE COUNTY AROUND
MIDNIGHT. LOCAL GUSTS TO AROUND 35 MPH ARE POSSIBLE NEAR THE ZACA
FIRE.

MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE
HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA
PASSES. 

RESIDENTS OF THE AREA ARE ADVISED TO SECURE LOOSE ITEM SUCH AS
LAWN FURNITURE AND GARBAGE CANS AS THESE ITEMS CAN BE EASILY
MOVED ABOUT BY THE GUSTY CANYON WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HALL
000 
WWUS76 KLOX 170441
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
941 PM PDT THU AUG 16 2007

...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY...

.GUSTY WINDS ARE BEGINNING TO DEVELOP TONIGHT AS MODERATE TO
STRONG OFFSHORE FLOW OVER THE AREA REMAINS IN PLACE THIS EVENING.
GUSTY SUNDOWNER WINDS WILL CONTINUE TO DEVELOP THIS EVENING
IN...NEAR...AND BELOW THE PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY TONIGHT. AREAS MORE EXPOSED TO THE GUSTY CANYON
WINDS WILL ALSO EXPERIENCE WARM OVERNIGHT TEMPERATURES AND DRIER
CONDITIONS. WINDS WILL DIMINISH BEFORE SUNRISE.

CAZ039-052-171100-
/O.CON.KLOX.WI.Y.0112.000000T0000Z-070817T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
941 PM PDT THU AUG 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA
COUNTY. THIS ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY.

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH LOCAL
GUSTS TO 45 MPH CAN BE EXPECTED TO CONTINUE TO DEVELOP THROUGH
AND BELOW PASSES AND CANYONS TONIGHT. WINDS ARE EXPECTED TO SHIFT
TO NORTH TO NORTHEAST AFTER MIDNIGHT. AS A RESULT...WINDS WILL
IMPACT THE WESTERN PORTION OF THE REGION FROM SAN MARCOS PASS TO
GAVIOTA THIS EVENING...AND THEN IMPACT THE EASTERN PORTION OF THE
COUNTY AROUND MIDNIGHT. LOCAL GUSTS TO AROUND 35 MPH ARE POSSIBLE
NEAR THE ZACA FIRE.

MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE
HIGHWAYS 101 AND 154...ESPECIALLY NEAR SAN MARCOS AND GAVIOTA
PASSES.

RESIDENTS OF THE AREA ARE ADVISED TO SECURE LOOSE ITEM SUCH AS LAWN
FURNITURE AND GARBAGE CANS AS THESE ITEMS CAN BE EASILY MOVED ABOUT
BY THE GUSTY CANYON WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
000 
WWUS76 KLOX 170823
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
123 AM PDT FRI AUG 17 2007

...WIND ADVISORY HAS BEEN CANCELED FOR THE SANTA BARBARA COUNTY
MOUNTAINS AND SANTA BARBARA SOUTH COAST...

.WINDS HAVE CALMED DOWN ACROSS THE SANTA BARBARA SOUTH COAST AS
WELL AS THE SANTA BARBARA COUNTY MOUNTAINS THIS MORNING. LOCALIZED
WINDS 15 TO 25 MPH BELOW PASSES AND CANYONS NEAR GAVIOTA AND ACROSS
THE FOOTHILLS NEAR MONTECITO ARE STILL POSSIBLE FOR THE NEXT FEW
HOURS...BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS.

CAZ039-052-170930-
/O.CAN.KLOX.WI.Y.0112.000000T0000Z-070817T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
123 AM PDT FRI AUG 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. 

WIND ADVISORY HAS BEEN CANCELED FOR THE SANTA BARBARA COUNTY
SOUTH COAST AND SANTA BARBARA MOUNTAINS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 16, 2:15 PM PDT, 10 minutes earlier.

Area forecast discussion, Aug 16, 2:15 PM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT THU AUG 16 2007

.SHORT TERM...(TODAY-SUNDAY)
EXTENSIVE SMOKE PLUME FROM ZACA FIRE AFFECTING PORTIONS OF SANTA
BARBARA...VENTURA...AND WESTERN LOS ANGELES TODAY. WHILE VERY WARM
AIR MASS IN PLACE...THIS THICK SMOKE SHIELD HAS ONCE AGAIN MODERATED
TEMPERATURES DOWN A FEW DEGREES. HOWEVER...VERY WARM TEMPERATURES
HAVE BEEN OBSERVED ACROSS SOME COASTAL AREAS OF SLO COUNTY...WITH
PORT SAN LUIS AND PISMO BEACH REPORTING 88 DEGREES THIS PAST HOUR. 12Z
VANDENBERG SOUNDING DID INDICATE SIGNIFICANT WARMING IN THE BOUNDARY
LAYER WITH A WEAK OFFSHORE FLOW COMPONENT ABOVE THE SURFACE.

WITH GALE FORCE WINDS ALREADY BEING OBSERVED ACROSS THE OUTER COASTAL
WATERS TODAY...MAIN CONCERN IN SHORT TERM WILL BE GUSTY WINDS ACROSS
SBA COUNTY TONIGHT. A MODERATE NORTHWEST PRESSURE GRADIENT IS EXPECTED
THIS EVENING ACROSS SBA COUNTY...WITH AN INCREASING NORTH TO
NORTHEAST GRADIENT OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS INTO
THE SOUTHERN SAN JOAQUIN VALLEY. WITH THE GUSTY WINDS ALREADY BEING
OBSERVED ACROSS THE COASTAL WATERS AND CENTRAL COAST...FEEL THERE IS
INCREASING CONFIDENCE FOR A SOMEWHAT STRONGER SUNDOWNER WIND EVENT
ACROSS SBA COUNTY TONIGHT AS COMPARED TO THE LAST FEW NIGHTS. OTHER
SUPPORTING INGREDIENTS INCLUDE 20 TO 30 KNOT WIND SUPPORT AT 950 MB
AS WELL AS FAVORABLE SOUTHWEST FLOW AT 500 MB. AT THIS TIME...IT
APPEARS THAT FAVORABLE NORTH-SOUTH PASSES OF SOUTHERN SBA COUNTY
COULD SEE WIND GUSTS IN THE 40 TO 45 MPH RANGE TONIGHT. EVEN AREAS
NEAR THE ZACA FIRE COULD EXPERIENCE NORTH TO NORTHEAST WINDS 15 TO
25 MPH WITH LOCAL GUSTS IN THE 35 MPH RANGE LATER TONIGHT. WITH VERY
WARM AIR MASS IN PLACE...TEMPERATURES COULD SOAR INTO THE LOWER 90S
THIS EVENING IN THE FOOTHILLS AND WIND EXPOSED AREAS...WITH
HUMIDITIES FALLING INTO THE SINGLE DIGITS AND TEENS IN DOWNSLOPE
AREAS. HAVE ISSUED A WIND ADVISORY FOR THE PASSES AND CANYONS OF
SOUTHERN SBA COUNTY FOR TONIGHT (LAXNPWLOX). WITH THE INCREASING
LAX-BAKERSFIELD GRADIENT ANTICIPATED...OTHER WIND CONCERN OVERNIGHT
AND FRIDAY MORNING WILL BE THE INTERSTATE 5 CORRIDOR IN THE LOS
ANGELES COUNTY MOUNTAINS...WHERE WIND GUSTS OVER 40 MPH WILL BE
POSSIBLE.

HAVE REMOVED ALL MENTION OF THUNDERSTORMS AS SATELLITE IMAGERY ONLY
SHOWS SHALLOW CUMULUS BUILDUPS ACROSS EASTERN LA COUNTY MOUNTAINS AND
ANTELOPE VALLEY TODAY...DUE TO LACK OF INSTABILTY. ANOTHER VERY WARM
DAY OBSERVED ACROSS INTERIOR PORTIONS OF THE FORECAST AREA...WITH
WARMEST VALLEYS AND MOUNTAINS (AWAY FROM SMOKE) ONCE AGAIN TOPPING
THE CENTURY MARK. WITH ANTICIPATED INCREASE IN NORTHERLY PRESSURE GRADIENT
OVERNIGHT AND FRIDAY MORNING...WOULD EXPECT A WEAKER ONSHORE COMPONET
ON FRIDAY AFTERNOON. AS A RESULT...WOULD EXPECT 3 TO 5 DEGREES OF ADDITIONAL
WARMING ACROSS PORTIONS OF THE CWA...MAINLY SOUTH OF POINT
CONCEPTION. EVEN INLAND PORTIONS OF THE COASTAL PLAIN ARE EXPECTED TO
SEE SIGNIFICANT WARMING...WITH DOWNTOWN LOS ANGELES EXPECTED TO CLIMB
TO 92 DEGREES ON FRIDAY.

A WEAK UPPER LEVEL TROUGH WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA
THIS WEEKEND...WHICH WILL GRADUALLY INCREASE THE ONSHORE FLOW AND ASSOCIATED
MARINE INFLUENCE ACROSS COASTAL AND VALLEYS AREAS. AS A
RESULT...LOOK FOR A GRADUAL COOLING TREND ACROSS MOST AREAS THROUGH THE
WEEKEND...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.

.LONG TERM...(MON-THU)
UPPER LEVEL RIDGE REBUILDS ON MONDAY AND TUESDAY...RESULTING IN A WARMING
AND DRYING TREND ACROSS MUCH OF THE REGION...ESPECIALLY INLAND AREAS.
ANOTHER UPPER LEVEL TROUGH IS ANTICIPATED TO MOVE INTO NORTHERN AND
CENTRAL CALIFORNIA ON WEDNESDAY AND THURSDAY...BUT STILL NOT CLEAR ON
THE MAGNITUDE OF COOLING WITH THIS SYSTEM. FOR NOW...JUST MODERATED
TEMPERATURES 3 TO 5 DEGREES IN MOST LOCATIONS.

&&

.AVIATION...

16/1815Z

MARINE LAYER WILL NOT IMPACT TAFS DURING THE NEXT 24 HOURS. SMOKE
LAYERS FROM 040-150 WILL PERSIST OVER SBA AND VENTURA COUNTIES. KSBA
WILL ALSO HAVE INTERMITTENT NORTH WINDS LATE THIS EVENING AND
OVERNIGHT AS SUNDOWNER CONDITIONS DEVELOP.

.KLAX...HIGH CONFIDENCE IS CAVU FORECAST.

.KBUR...HIGH CONFIDENCE IN CAVU FORECAST. LIGHT TO MODERATE
TURBULENCE IS POSSIBLE THIS EVENING ON DESCENT AND CLIMB.

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...GOMBERG
AVIATION...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 16, 6:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU AUG 16 2007

CAZ034>041-044>047-051>054-059-087-088-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOS
ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY THIS AFTERNOON INTO
THIS EVENING.

GALE FORCE NORTHWEST WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS
OVER 35 KNOTS WILL AFFECT PORTIONS OF THE OUTER COASTAL WATERS TODAY
AND TONIGHT.

LOCALLY GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WILL AFFECT THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS EVENING INTO
TONIGHT...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. GUSTY WINDS WILL
ALSO AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS
IN THE MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY
THIS EVENING INTO TONIGHT.

HOT WEATHER WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR PEOPLE
WORKING OUTSIDE THIS AFTERNOON...ESPECIALLY IN THE VALLEYS...
MOUNTAINS AND DESERTS.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GALE FORCE NORTHWEST WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS
OVER 35 KNOTS WILL CONTINUE TO AFFECT PORTIONS OF THE OUTER COASTAL
WATERS ON FRIDAY.

LOCALLY GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCALLY
HIGHER GUSTS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES FRIDAY EVENING THROUGH FRIDAY NIGHT...STRONGEST NEAR THE
INTERSTATE 5 CORRIDOR. GUSTY WINDS WILL ALSO AFFECT LOCATIONS
THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS AND ADJACENT
SOUTH COAST OF SANTA BARBARA COUNTY FRIDAY EVENING INTO FRIDAY
NIGHT.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.